Hi there sorry if I sound nerotic  I don't like  feeling like I am at the moment ! I  take quetiapine but a fortnight ago I asked my doctor for a refill as I had run out he refused stating I should have have some left but I looked  everywhere and I couldnt find them ! so rather that  pushing the point I did with out them for 2 weeks but when I started back on them tonight I really had a large crying spell which wasn't pleasent  I am I right to think this us all down to been off them then back off then any help would be gratefully received thank you in advance david x

11 Replies

  • For what length of time have you been taking this medication? And at what dosage? Was it a psychiatrist who initally prescribed them? He may be right in saying that you ought to have some left, yet if you could not find them he ought not to have refused you a further prescription. It happens to almost everyone. Yet he ought to have given you the benefit of the doubt and provided you wth more. It has certainly happened to me. Has he given you a reason why you are takng this medication? It is one of the best and most reliable anti-psychotics there is. It has very little tendency for people to put on weight unlike olanzapine which is the exact opposite. Do you take anything else on top of this medication? Have they informed you of the fact that you ought to be taking some medication called benzexhol or kemadrin? These are anti-parkinson medications but given to those on quiteipine because they can cause muscle rigidity. Sorry for all the questions but if you can answer them I may be able to help you further. I have been taking them now for around ten years.

  • Hi there I'm glad you've taken the time to answer my post !  I'm taking 50 mg 3 times a day and 200 mg at night also take venelafaxine unsure of the dose and amitriptalene at night ! Im scared to go to sleep now due to fears for not wakening up !  I'm sorry I hope I've been able to answer your questions as full as  I can ! My  wife's doing her best to help  don't know what to next !  

  • David I'm not on that medication  but have been changing medications recently and I think it does mess up your system; so going cold turkey on the quietiapine and starting up again could have caused the crying fit. It is naughty of your doctor not to give you more; mine is getting like that too; absolutely terrified I'll od and so giving me only 2 weeks at a time; that may be the reason they wouldn't give you anymore but if you had genuinely lost them and it was a once only occurrence they could have at least allowed you to pick up a days dose at a time or something from the pharmacist. Hope you are well today.

    Gemma x

  • My pleasure, I'm here to help especially when doctors are a little reluctant to explain themselves. Venlafaxine and amytirptaline are primarily anti-depressents although both can be used in cases of neuropathic pain (pain caused by damage to the nerve endings usually caused by uncontrolled diabetes either Type1 or Type2). As I said before, quitiapine is primarily used as an anti-psychotic but also can be used in cases of bi-polar disorders (mood swings from deep depression to mania). The dosage suggests that you have been given this medication to help control some form of psychosis (have you been diagnosed as schizophrenic or something akin to that?) and the large dose at night suggests that you have difficulty in sleeping. If you have been taking this combination of medications for any length of time (over four months or so) and you still feel unwell then you should report that to your doctor and the medication should be reviewed with an aim to changing it to something more suitable. All medications such as these are subject to trial and error and, as I keep reminding my psychiatrist, no matter what it says in their drugs book, it is your body and it is you who takes these medications and it is you who knows whether they are working or not. I can understand your wife's concerns and maybe if she spoke to your doctor and told him how you are then he may treat you a little differently. That is what happened in my case. If you could let me know what diagnosis you have been given then I may be able to help further. I've been beset with psychiatric problems from the age of 14 and believe me it has been a very, very long journey to get myself as stable as I am at the moment. Over the years I've seen six different psychiatrists and have been given six different diagnoses which is of little help but the one I have at the moment (chronic schizophrenia with depression, proximal and terminal insomnia and overall dysthimia) is the most accurate. It sounds as if your fear of sleep is causing the most friction between you and your wife but you will wake up, I can assure you of that. Have you a tendency to skip your medication for fear of not waking up? Have you ever had a stay in a psychiatric unit? If that could be arranged then the staff there would make sure you are taking your medication as it is prescribed and you will soon come to realise that you will wake up in the mornings and, after a while, you will feel a hell of a lot better. And so will your wife!

  • Hi there i usually don't have problems  with taking  the tablets as my wife  makes them up in a weekly dispensing  box I hope that what there called ! Im not a fan of phychiatric wards as I've had people I know go in one whilst it helped them at the time they slid back wards I usually remember to take them as my wife makes them up it was the doctors fault this time ! Take care and get well soon

  • Hi Gemma thank you for taking the time to  answer my post ! It's beautiful here in glasgow very warm ! shorts weather 

  • Hi I don't know if quetiapine is a controlled drug or anything but last time I ran out of mirtaapine (I had lost them),  I went to my usual chemist and explained.  He said it happens to loads of people and gave me enough to see me through until my next prescription went in.   If this is a controlled drug then they might not be able to and you need to see your usual chemist so they can check you have them regularly.  x

  • David

    How long were you on this medication,before coming of them for two weeks. Then starting again


  • Hi bob sorry I've taken so long to reply I was on quetiapine for just over a year when I had missed them for two weeks started back on them on the full dose proberlly wasn't my best bet but I'm back on and them and I will make sure I doesn't happen again ! I hope.your keeping well bob take care david !

  • Thanks David

    Keep a hold


  • It appears that you are going through depression, crying spell can be a part of the low mood or some worrying thought that crossed your mind. Please do not worry, you can share your feelings, adhere to medicine and ventilate your emotions, hope you feel better.


You may also like...